MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 48"(122CM) 2-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 48"(122CM) 2-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D9464
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an esophagectomy on an unknown date and suture was used.During the procedure, the surgeon was passing the suture and the needle broke off inside the patient.No x-rays were needed and the needle was successfully retrieved laparoscopically during the procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4) 2018.Investigation summary a failed suture needle was submitted for evaluation.A fracture was not observed on the needle.The evaluation revealed the needle was not fractured.The surfaces were examined in multiple locations in order to confirm no fracture occurred.

Brand Name
ETHIBOND EXCEL SUTURE 48"(122CM) 2-0 GRN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7677516
Report Number2210968-2018-74235
Device Sequence Number1369694
Product Code GAT
UDI-Device Identifier10705031033207
UDI-Public10705031033207
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD9464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/21/2018
Patient Sequence Number1